Alert archive / Ohio / Frost Advisories in 2012
Frost Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Sep 23, 2012, 3:34 AM EDT for McDowell County, Wyoming County, West Virginia; 6 counties in Ohio; Buchanan County, Dickenson County, Virginia. It took effect at Sep 24, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 3:34 AM EDT (07:34 UTC)
- In effect from
- Sep 24, 2012, 2:00 AM EDT
- Expired
- Sep 24, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2425 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WWUS71 KRLX 230734 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 334 AM EDT SUN SEP 23 2012 OHZ066-067-075-083>085-231545- /O.NEW.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/ PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 334 AM EDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS COULD BE MOVED INSIDE FOR EXTRA PROTECTION. && $$
5 follow-up statements
546 WWUS71 KRLX 231431 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1031 AM EDT SUN SEP 23 2012 OHZ066-067-075-083>085-232245- /O.CON.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/ PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 1031 AM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS COULD BE MOVED INSIDE FOR EXTRA PROTECTION. && $$
206 WWUS71 KRLX 231820 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 220 PM EDT SUN SEP 23 2012 VAZ003-004-WVZ033>038-046-047-240230- /O.EXA.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 220 PM EDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * TEMPERATURES...IN THE 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS COULD BE MOVED INSIDE FOR EXTRA PROTECTION. && $$ OHZ066-067-075-083>085-240230- /O.CON.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/ PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 220 PM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS COULD BE MOVED INSIDE FOR EXTRA PROTECTION. && $$
515 WWUS71 KRLX 240054 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 854 PM EDT SUN SEP 23 2012 OHZ066-067-075-083>085-240900- /O.CON.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/ PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 854 PM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...MID TO UPPER 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS COULD BE MOVED INSIDE FOR EXTRA PROTECTION. && $$ VAZ003-004-WVZ033>038-046-047-240900- /O.CON.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 854 PM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...MID TO UPPER 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS COULD BE MOVED INSIDE FOR EXTRA PROTECTION. && $$
064 WWUS71 KRLX 240833 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 433 AM EDT MON SEP 24 2012 OHZ066-067-075-083>085-241300- /O.CON.KRLX.FR.Y.0008.000000T0000Z-120924T1300Z/ PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 433 AM EDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...MID 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS COULD BE MOVED INSIDE FOR EXTRA PROTECTION. && $$ VAZ003-004-WVZ033>038-046-047-241300- /O.CON.KRLX.FR.Y.0008.000000T0000Z-120924T1300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 433 AM EDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOW TO MID 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS COULD BE MOVED INSIDE FOR EXTRA PROTECTION. && $$
284 WWUS71 KRLX 241245 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 845 AM EDT MON SEP 24 2012 ...FROST ADVISORY WILL BE ALLOWED TO EXPIRE... .TEMPERATURES AROUND THE REGION HAVE BEGUN TO CLIMB OUT OF THE THIRTIES. OHZ066-067-075-083>085-241345- /O.EXP.KRLX.FR.Y.0008.000000T0000Z-120924T1300Z/ PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN 845 AM EDT MON SEP 24 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... $$ VAZ003-004-WVZ033>038-046-047-241345- /O.EXP.KRLX.FR.Y.0008.000000T0000Z-120924T1300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 845 AM EDT MON SEP 24 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Sep 23, 1:18 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 23, 1:18 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 118 AM EDT SUN SEP 23 2012 .SYNOPSIS... A REINFORCING COLD FRONT WILL MOVE THROUGH THIS EVENING...FOLLOWED BY HIGH PRESSURE LATE TONIGHT AND SUNDAY. A COOLER PATTERN FOR SUNDAY THROUGH MONDAY. && .NEAR TERM /THROUGH TODAY/... UPDATE... FOR THE MOST PART CLEAR SKIES HAVE TAKEN CONTROL...WITH DEWPOINTS DROPPING INTO THE 30S...AND EVEN SOME UPPER 20S. UPDATED GRIDS BASED ON CURRENT OBS AND TRENDS. PREVIOUS DISCUSSION... COLD FRONT CURRENTLY MOVING THROUGH THE REGION THIS AFTERNOON. A REINFORCING FRONT LOCATED TO THE WEST SHOULD MOVE THROUGH THIS EVENING. SOME BRIEF SHOWERS POSSIBLE WITH BOTH FRONTS IN THE NORTHERN COUNTIES. WITH WINDS REMAINING UP TONIGHT...WENT WITH THE WARMER MET MOS FOR LOW TEMPERATURES. SOME DAYTIME CUMULUS POSSIBLE ON SUNDAY. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... FROST POTENTIAL IN N MTN VALLEYS FOR SUN NIGHT WITH GOOD RADIATION COOLING AND PORTIONS OF SE OH. MDLS DO LINGER SOME LLVL MOISTURE IN THE N MTNS OVERNIGHT BUT THINK MOST OF THIS MAY STAY N OF THOSE LOCATIONS. WILL CONT MENTION IN IN HWO. UPR 30S POSSIBLE ACROSS OUTLYING RVR VALLEYS IN WV LOWLANDS AND NE KY AS WELL. SFC HIGH REMAINS IN CONTROL FOR MON WITH SOME IMPROVEMENT IN DAYTIME HIGHS. ANOTHER GOOD RADIATIONAL COOLING SETUP FOR MON NIGHT...THOUGH WAA ALOFT WILL TEND TO KEEP RIDGES WARMER THAN VALLEYS. SIMILAR READINGS FOR LOWS AS SUN NIGHT WHICH WARRANTS KEEPING FROST MENTION IN HWO FOR MTN VALLEYS IN RANDOLPH AND POCAHONTAS. CLDS ON THE INCREASE TUES WITH WAA AND SOME LIGHT SHRA POSSIBLE LATE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... GENERALLY FOLLOWED HPC THINKING IN THE EXTENDED. THIS WILL ALLOW UPR TROF TO LIFT OUT NEXT WEEK WITH SOME SHOWERS MID TO LATE WEEK WITH A SLOW MOVING COLD FRONT. THIS FRONT MAY OSCILLATE ABOUT THE AREA AS CAD EVENT SETS UP ON EAST COAST WITH EASTERLY FLOW PROVIDING FOR CLDS AND SOME SHRA AND COOLER TEMPS FOR EASTERN SLOPES. MODERATING TEMPS WILL BE FEATURED...WITH READINGS CLIMBING TO SEASONABLE LEVELS. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... PRESSURE GRADIENT HAS RELAXED AND WINDS HAVE DIMINISHED...WITH JUST LIGHT FLOW EXPECTED THROUGH SUNRISE. VERY DRY SURFACE AIR HAS MOVED IN...AND WITH STILL A PUFF OF WIND EXPECTED...DO NOT EXPECT WIDESPREAD FOG TO FORM. VFR SHOULD RULE THE DAY SUNDAY...WITH JUST SOME MID LEVEL CUMULUS DRIFTING THROUGH DURING THE DAY AS A WEAK UPPER LEVEL DISTURBANCE BRUSHES TO THE NORTH. GENERALLY NORTHWEST WIND OF 5-10 KTS SUNDAY. CURRENTLY THINKING BOUNDARY LAYER WILL ONCE AGAIN BE TOO DRY FOR WIDESPREAD FOG TONIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: NONE. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 09/23/12 UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 CRW CONSISTENCY H H H H H H H H L L L H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H M L L H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z MONDAY... BRIEF IFR POSSIBLE IN SHOWERS WEDNESDAY INTO THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/RPY NEAR TERM...RPY/MZ SHORT TERM...30 LONG TERM...30 AVIATION...MZ
Nearby
Frost Advisories in Ohio, 2012Frost Advisories in West Virginia, 2012Frost Advisories in Virginia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.